Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 88, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 10, 2020, 6:24 PM EDT for 8 counties in Indiana; Berrien County, Cass County, Saint Joseph County, Michigan. It was in force for 66 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2020, 6:24 PM EDT (22:24 UTC)
- Expired
- Aug 10, 2020, 7:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Elkhart County, IN, Fulton County, IN, Kosciusko County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Saint Joseph County, IN, Whitley County, IN, Berrien County, MI, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 34 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:30 PM EDT | TSTM WND DMG | 2 N Bourbon, IN | TREES AND POWER LINES DOWN ALONG WITH PEA SIZED HAIL. |
| Aug 10, 6:30 PM EDT | TSTM WND DMG | Plymouth, IN | TREES AND POWER LINES DOWN ACROSS PLYMOUTH AREA. TIME ESTIMATED FROM RADAR. |
| Aug 10, 6:35 PM EDT | TSTM WND DMG | 4 E Granger, IN | TREE AND POWER LINE DOWN OVER ROAD. VIA TWITTER. |
| Aug 10, 6:36 PM EDT | TSTM WND DMG | Osceola, IN | TREES DOWN. |
| Aug 10, 6:40 PM EDT | TSTM WND DMG | Mentone, IN | DELAYED REPORT OF SEVERAL LARGE TREES DOWN IN MENTONE VICINITY INCLUDING A LARGE TREE FALLING ON TOP OF A HOUSE. |
| Aug 10, 6:40 PM EDT | TORNADO | 3 Sw Wakarusa, IN | NWS SURVEY CONFIRMED AN EF1 TORNADO ON AUGUST 11TH 2020. |
| Aug 10, 6:40 PM EDT | TORNADO | 3 Sw Wakarusa, IN | PHOTOS ON TWITTER SUGGEST POSSIBLE TORNADO DAMAGE. TEAM TO SURVEY ON TUESDAY. |
| Aug 10, 6:44 PM EDT | TSTM WND DMG | 1 N Nappanee, IN | SEVERAL LARGE TREES DOWN IN NAPPANEE. TIME ESTIMATED FROM RADAR. |
| Aug 10, 6:45 PM EDT | TSTM WND DMG | Monoquet, IN | NEIGHBORHOOD OF NORTHWEST WOODS HAD THREE TREES DOWNED, AROUND 1 TO 2 FT IN DIAMETER. APPEARED REASONABLY HEALTHY. NUMEROUS SMALL TO MEDIUM SIZED LIMBS DOWN, RANGING FROM 3 TO 8 INCHES IN DIAMETER. ESTIMATED THUNDERSTORM WIND GUST AT AROUND 55 TO 60 MPH. |
| Aug 10, 6:50 PM EDT | TSTM WND DMG | 1 N Oswego, IN | LARGE TREE DOWN ON THE ROAD. TIME ESTIMATED FROM RADAR. |
| Aug 10, 6:50 PM EDT | TSTM WND DMG | 1 Ssw Leesburg, IN | LARGE TREE BRANCH WAS DOWN ACROSS SR 15. TREE SHOWS SOME ROT. |
| Aug 10, 6:54 PM EDT | TSTM WND DMG | 1 Nnw Winona Lake, IN | A NUMBER OF LARGE TREE BRANCHES DOWN. BRANCHES LOOK HEALTHY IN TWITTER PICTURE. |
| Aug 10, 6:54 PM EDT | TSTM WND DMG | Leesburg, IN | MULTIPLE LARGE TREE LIMBS DOWN IN LEESBURG. TIME ESTIMATED FROM RADAR. |
| Aug 10, 6:56 PM EDT | TORNADO | 2 Ne North Webster, IN | NWS STORM SURVEY CONCLUDED EF-1 TORNADO OCCURRED. TORNADO TRACKED SOUTHEAST TO 1 MILE EAST OF NORTH WEBSTER BEFORE DISSIPATING. TREES WERE SNAPPED WEST OF STATE ROAD 13. A CHURCH SUSTAINED A LOSS OF ROOF COVERING. SOME HOMES SUSTAINED DAMAGE AS A RESULT OF FAL |
| Aug 10, 6:57 PM EDT | TSTM WND DMG | James Lake, IN | LARGE TREE DOWN. |
| Aug 10, 6:58 PM EDT | TSTM WND DMG | 1 N North Webster, IN | WIDESPREAD TREE DAMAGE AS WELL AS SOME STRUCTURE DAMAGE FROM FALLING TREES IN THE EPWORTH FOREST AREA. |
| Aug 10, 7:05 PM EDT | TSTM WND DMG | Cromwell, IN | |
| Aug 10, 7:05 PM EDT | TSTM WND DMG | Three Rivers, MI | SEVERAL REPORTS OR LARGE TREES DOWN IN THREE RIVERS AREA. TIME ESTIMATED FROM RADAR. |
| Aug 10, 7:07 PM EDT | TSTM WND DMG | 1 N North Webster, IN | POWER LINES DOWN ON NORTH SIDE OF NORTH WEBSTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:26 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WUUS53 KIWX 102224
SVRIWX
INC039-049-085-087-099-113-141-183-MIC021-027-149-102330-
/O.NEW.KIWX.SV.W.0088.200810T2224Z-200810T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
624 PM EDT Mon Aug 10 2020
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Elkhart County in north central Indiana...
Noble County in northeastern Indiana...
Central Whitley County in northeastern Indiana...
St. Joseph County in north central Indiana...
North central Fulton County in north central Indiana...
Kosciusko County in north central Indiana...
Lagrange County in northeastern Indiana...
Marshall County in north central Indiana...
Cass County in southwestern Michigan...
St. Joseph County in southwestern Michigan...
Southeastern Berrien County in southwestern Michigan...
* Until 730 PM EDT.
* At 623 PM EDT, severe thunderstorms were located along a line
extending from near Dowagiac to near South Bend to near Plymouth to
Argos, moving east at 45 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Severe thunderstorms will be near...
Mishawaka and Dowagiac around 630 PM EDT.
Bremen, Granger, Bourbon and Cassopolis around 635 PM EDT.
Osceola and Mentone around 640 PM EDT.
Elkhart, Simonton Lake, Wakarusa and Marcellus around 645 PM EDT.
Nappanee and Dunlap around 650 PM EDT.
Warsaw, Winona Lake, Bristol, Milford and New Paris around 655 PM
EDT.
Goshen, Three Rivers, Syracuse and Pierceton around 700 PM EDT.
Middlebury, Centreville, North Webster and Millersburg around 705
PM EDT.
This includes Interstate 80 in Indiana between mile markers 73 and
124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
&&
LAT...LON 4207 8530 4169 8535 4110 8537 4112 8632
4141 8636 4165 8634 4207 8624
TIME...MOT...LOC 2223Z 266DEG 40KT 4195 8616 4165 8628 4143 8630 4122
8627
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
JBALL3 follow-up statements
988
WWUS53 KIWX 102247
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
647 PM EDT Mon Aug 10 2020
INC039-049-085-087-099-113-141-183-MIC021-027-149-102330-
/O.CON.KIWX.SV.W.0088.000000T0000Z-200810T2330Z/
Elkhart IN-Noble IN-Whitley IN-St. Joseph IN-Fulton IN-Kosciusko IN-
Lagrange IN-Marshall IN-Cass MI-St. Joseph MI-Berrien MI-
647 PM EDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR ELKHART...NOBLE...CENTRAL WHITLEY...EASTERN ST. JOSEPH...NORTH
CENTRAL FULTON...KOSCIUSKO...LAGRANGE...EASTERN MARSHALL...CASS...ST.
JOSEPH AND SOUTHEASTERN BERRIEN COUNTIES...
At 647 PM EDT, severe thunderstorms were located along a line
extending from near Marcellus to Elkhart to Nappanee to near Warsaw,
moving east at 45 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Marcellus around 650 PM EDT.
Warsaw, Winona Lake, Bristol and Milford around 655 PM EDT.
Goshen, Three Rivers and New Paris around 700 PM EDT.
Syracuse, Middlebury, North Webster, Pierceton and Millersburg
around 705 PM EDT.
Centreville around 710 PM EDT.
Columbia City, Ligonier and Topeka around 715 PM EDT.
Tri-lakes around 720 PM EDT.
Sturgis, Lagrange, Albion and Colon around 725 PM EDT.
Other locations impacted by these severe thunderstorms include
Honeyville, Nottawa, Atwood, Juno Lake, Fishers Lake, Diamond Lake,
Corey Lake, Howe, Locke and Wakelee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
&&
LAT...LON 4207 8530 4169 8535 4110 8537 4112 8623
4140 8625 4165 8624 4207 8624
TIME...MOT...LOC 2247Z 266DEG 40KT 4197 8584 4167 8596 4145 8598 4124
8595
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
Brown761
WWUS53 KIWX 102307
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
707 PM EDT Mon Aug 10 2020
INC049-099-141-MIC021-102316-
/O.CAN.KIWX.SV.W.0088.000000T0000Z-200810T2330Z/
St. Joseph IN-Fulton IN-Marshall IN-Berrien MI-
707 PM EDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. JOSEPH...NORTH
CENTRAL FULTON...EASTERN MARSHALL AND SOUTHEASTERN BERRIEN COUNTIES
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northeastern Indiana...and southwestern Michigan.
LAT...LON 4207 8530 4169 8535 4110 8537 4111 8594
4143 8593 4171 8595 4207 8597
TIME...MOT...LOC 2306Z 266DEG 40KT 4198 8557 4168 8569 4146 8571 4125
8568
$$
INC039-085-087-113-183-MIC027-149-102330-
/O.CON.KIWX.SV.W.0088.000000T0000Z-200810T2330Z/
Elkhart IN-Noble IN-Whitley IN-Kosciusko IN-Lagrange IN-Cass MI-
St. Joseph MI-
707 PM EDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR ELKHART...NOBLE...CENTRAL WHITLEY...EASTERN KOSCIUSKO...
LAGRANGE...EASTERN CASS AND ST. JOSEPH COUNTIES...
At 706 PM EDT, severe thunderstorms were located along a line
extending from near Three Rivers to Middlebury to near Syracuse to
near Pierceton, moving east at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters have reported several trees and
branches down across the area.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Three Rivers and Centreville around 710 PM EDT.
Ligonier and Topeka around 715 PM EDT.
Columbia City and Tri-lakes around 720 PM EDT.
Sturgis, Lagrange, Albion and Colon around 725 PM EDT.
Rome City around 730 PM EDT.
Other locations impacted by these severe thunderstorms include
Vandalia, Honeyville, Nottawa, Klinger Lake, Donnell Lake, Fishers
Lake, Larwill, Leonidas, Corey Lake and Lake Wawasee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing widespread wind damage. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4207 8530 4169 8535 4110 8537 4111 8594
4143 8593 4171 8595 4207 8597
TIME...MOT...LOC 2306Z 266DEG 40KT 4198 8557 4168 8569 4146 8571 4125
8568
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
Brown148
WWUS53 KIWX 102318
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
718 PM EDT Mon Aug 10 2020
MIC027-102327-
/O.CAN.KIWX.SV.W.0088.000000T0000Z-200810T2330Z/
Cass MI-
718 PM EDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northeastern Indiana...and southwestern Michigan.
LAT...LON 4207 8530 4169 8535 4110 8537 4111 8578
4143 8576 4169 8574 4207 8576
TIME...MOT...LOC 2317Z 266DEG 40KT 4199 8542 4169 8554 4147 8556 4126
8553
$$
INC039-085-087-113-183-MIC149-102330-
/O.CON.KIWX.SV.W.0088.000000T0000Z-200810T2330Z/
Elkhart IN-Noble IN-Whitley IN-Kosciusko IN-Lagrange IN-
St. Joseph MI-
718 PM EDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN ELKHART...NOBLE...CENTRAL WHITLEY...EASTERN KOSCIUSKO...
LAGRANGE AND ST. JOSEPH COUNTIES...
At 717 PM EDT, severe thunderstorms were located along a line
extending from near Colon to 6 miles northwest of Lagrange to
Ligonier to near Tri-lakes, moving east at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters have reported several trees and
branches down.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Sturgis, Lagrange, Albion and Colon around 725 PM EDT.
Rome City around 730 PM EDT.
Other locations impacted by these severe thunderstorms include
Honeyville, Nottawa, Klinger Lake, Fishers Lake, Larwill, Leonidas,
Corey Lake, Lake Wawasee, Howe and James Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4207 8530 4169 8535 4110 8537 4111 8578
4143 8576 4169 8574 4207 8576
TIME...MOT...LOC 2317Z 266DEG 40KT 4199 8542 4169 8554 4147 8556 4126
8553
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:50 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 10, 2:50 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
250 PM EDT Mon Aug 10 2020
.SYNOPSIS...
Issued at 248 PM EDT Mon Aug 10 2020
A destructive line of severe thunderstorms with widespread damaging
winds will shift across the area late afternoon and evening before
diminishing overnight. Dry and warm weather will follow into next
weekend before a chance of showers and thunderstorms returns to the
area.
&&
.SHORT TERM...(Tonight)
Issued at 248 PM EDT Mon Aug 10 2020
Severe MCS over ern IA attm will blast ewd into wrn zones toward
21Z and into wrn OH by 00Z. Intense wake low seen post squall line
is contributing to extreme sfc gusts within the full extent of this
line segment. Expect continued organization along with some
expansion of this squall line as it carries east through aftn in
response to very unstable/moist downstream airmass. Noted
substantial and growing cold pool supports widespread sig wind gusts
through most of MI/IN portion of the CWA and perhaps extending
further through wrn OH. Ewd bending warm advection wing bears
watching too with at least some isolated pre-squall line svr storm
threat as well.
Otherwise in wake of this intense sys large scale convective
overturning should placate any additional substantial development
overnight and will just carry an isolated mention beyond mid
evening. Exception will be along swrn flank of cold pool bubble
where elevated isentropic lift may yield additional storms. For now
believe that will setup just south over nrn portion of IND CWA and
will amend later as needed.
&&
.LONG TERM...(Tuesday through Sunday)
Issued at 248 PM EDT Mon Aug 10 2020
In wake of short term storms this evening little to discuss as sfc
ridging builds across the lakes and pushes active frontal zone south
of the OH river. Not surprising 12Z med range guidance has abandoned
any potential precipitation locally until next weekend at the
earliest. Otherwise warm temps to persist within neutral thermal
advective pattern.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 100 PM EDT Mon Aug 10 2020
Ongoing convection in Iowa is expected to propagate into the area
this evening. Latest CAMS output has arrival at KSBN 22-23Z and KFWA
00-01Z. In addition to MVFR cigs/vsbys with TSRA will also include
mention of wind gust potential...especially at KSBN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Warning from 7 PM this evening to 10 AM CDT
Tuesday for INZ003.
Beach Hazards Statement from 7 PM CDT this evening through
Tuesday morning for INZ003.
MI...Lakeshore Flood Warning from 8 PM this evening to 11 AM EDT
Tuesday for MIZ077.
Beach Hazards Statement from 8 PM EDT this evening through
Tuesday morning for MIZ077.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...T
UPDATE...T
SHORT TERM...T
LONG TERM...T
AVIATION...JAL
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 10, 3:05 PM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 305 PM EDT Mon Aug 10 2020 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-111915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale- 305 PM EDT Mon Aug 10 2020 /205 PM CDT Mon Aug 10 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. ...Destructive wind threat increasing across northern Indiana and southwestern Lower Michigan late this afternoon into this evening... A line of severe thunderstorms, with a history of wind gusts between 70 and 100 mph, will race east across northern Illinois this afternoon, reaching northwestern Indiana and far southwestern Lower Michigan by 5 PM EDT. The line will then continue racing east at 60 to 70 mph across the remainder of northern Indiana and far southern Lower Michigan. While winds will pose the greatest risk, an isolated tornado will be possible. Isolated strong to severe thunderstorms could also develop ahead of the line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There a chances for thunderstorms Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. OHZ001-002-004-005-015-016-024-025-111915- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 305 PM EDT Mon Aug 10 2020 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. ...Threat for damaging winds increasing across northwestern Ohio... A line of severe thunderstorms is expected to race east across northern Indiana during the late afternoon and early evening hours, reaching northwestern Ohio after 7 pm EDT. Damaging wind gusts in excess of 70 mph with isolated high gusts, will be possible. Strong to severe thunderstorms could also develop ahead of the line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There a chances for thunderstorms Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. LMZ043-046-MIZ077-111915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Berrien- 305 PM EDT Mon Aug 10 2020 This Hazardous Weather Outlook is for southwest Michigan and the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. ...Dangerous line of thunderstorms to cause impacts across southeastern Lake Michigan and shores of Berrien county late this afternoon into this evening... A line of severe thunderstorms, with a history of wind gusts between 70 and 100 mph, will race east across northern Illinois this afternoon, and southern Lake Michigan, reaching southeastern Lake Michigan by 5 pm EDT. These storms will n
In the hours before
Special weather statement, Aug 10, 3:12 PM EDT, 3 hours 12 minutes before
Special Weather Statement National Weather Service Northern Indiana 312 PM EDT Mon Aug 10 2020 INZ003>005-012>016-020-022>024-MIZ077-078-102200- La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Cass IN-Miami-Wabash-Berrien-Cass MI- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, and Marcellus 312 PM EDT Mon Aug 10 2020 /212 PM CDT Mon Aug 10 2020/ ...DESTRUCTIVE LINE OF STORMS ARRIVING LATE THIS AFTERNOON... A line of storms with a history of producing wind gusts between 70 and 100 mph is tracking through northwest Illinois. This line will move into northwest Indiana and southwest Lower Michigan near 5 PM EDT. Secure outdoor items. Ensure you can receive watches and warnings. If a warning is issued, seek shelter in a sturdy building. Brown
Local storm report, Aug 10, 6:10 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL BARODA 41.96N 86.49W
08/10/2020 E1.00 INCH BERRIEN MI TRAINED SPOTTER
ESTIMATED WIND GUSTS AROUND 50 MPH WITH
SMALL TO MEDIUM SIZED TREE LIMBS DOWN.
&&
NDMLocal storm report, Aug 10, 6:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
615 PM EDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 2 E BREMS 41.34N 86.66W
08/10/2020 M63 MPH STARKE IN AWOS
&&
NDMLocal storm report, Aug 10, 6:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
623 PM EDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM SEICHE 1 N SAINT JOSEPH 42.11N 86.49W
08/10/2020 LMZ043 MI NWS EMPLOYEE
FLOODING REPORTED AT LIONS PARK BEACH. WATER
LEVELS ABOUT 1.5 FEET ABOVE MEAN LEVEL. WIND
GUSTS ESTIMATED AT 40 TO 50 MPH.
&&
NDMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:03 PM EDT | Special Marine Warning | IWX | 117 min | |
| Aug 10, 4:25 PM EDT | Beach Hazards Statement | IWX | 19 hr | |
| Aug 10, 4:25 PM EDT | Lakeshore Flood Warning | IWX | 19 hr | |
| Aug 10, 4:38 PM EDT | Small Craft Advisory | IWX | 12 hr | |
| Aug 10, 5:19 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 71 min |
| Aug 10, 5:22 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, Starke, White | 98 min |
| Aug 10, 5:48 PM EDT | Special Marine Warning | IWX | 117 min | |
| Aug 10, 6:38 PM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, Marshall, Noble, Whitley | 22 min |
| Aug 10, 6:41 PM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, Saint Joseph | 19 min |
| Aug 10, 6:48 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Kosciusko, Miami, Wabash, Whitley | 42 min |
| Aug 10, 7:11 PM EDT | Tornado Warning | IWX | Allen, Huntington, Whitley | 34 min |
| Aug 10, 7:18 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Noble, Wells and 1 more | 42 min |
| Aug 10, 7:22 PM EDT | Special Weather Statement | IWX | Steuben | 38 min |
| Aug 10, 7:25 PM EDT | Special Weather Statement | IWX | Blackford, Wells | 35 min |
| Aug 10, 7:51 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 54 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Severe Thunderstorm Warnings in Michigan, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.